Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Imiquimod for HIV+'s....
Sep 11, 2005

Hello from Peru!...before stating my question, congratulations for the great job you do here. Guess my question goes to Dr Bob. I have been HIV+ for almost 10 years now, and have suffered from anal warts for about 8 years, but they were never much of a problem before. But two years ago, I had a bad time, as my CD4 went below 100. I started feeling bad, and the warts started to increase in size and number. I also had a problem with mollecum....which I managed to get rid of, luckily, when I started treatment with retrovirals (Triomune) Im still using them, with wonderful effects, my CD4 is now over 500 and I have gone back to normal life. However....the warts are still there, and have actually gone bigger. I have tried acids, freezing them, and nothing much happens. The best treatment I had was with Podophilline...they reduced quite a bit, but it was quite painful, despite the doctor telling me it shouldnt be. Now, an unusual thing about these warts is that sometimes they bleed a little...and well, theyre always itching and burning. I recently saw on the internet the ALDARA cream, which contains IMIQUIMOD, and I feel quite tempted to use, but would like to know if it would pose any risks, with the meds Im taking. (Also taking Bactrin) Could you help me please???? I need to know, and Im feeling a bit embarrassed to see my doc, as the condition has only gotten worse. Thanks in advance for your help, and, keep up the good work!.

Response from Dr. Frascino

Hello Peru-Guy,

First, to answer your specific question, using Aldara cream would not pose any risks. It does not have any drug interactions with antiretroviral medications or Bactrim.

Next, the doctor who told you podophylline wasn't painful wasn't being honest. If he were to try some on his butt, I'd bet he'd change his tune very quickly. The stuff can be very OUCHAMAGOUCHA!

Finally, why are you embarrassed to see your doctor again? That your warts have progressed is not your fault. HPV, the virus that causes anal warts, can be very difficult to treat, particularly in the setting of HIV. I would encourage you to see your HIV specialist again. He may in turn refer you to a dermatologist or surgeon for more aggressive treatment. Illness should never be something to be embarrassed about. The treatments you've tried so far have failed you; not the other way around.

Yes, I realize anal warts are often a "pain in the ass," but treatment remains essential. Warts left untreated could lead to complications, including anal cancer.

Good luck!

Dr. Bob



Previous
NICU RN back with a question about vinyl gloves
Next
re: hot third world latin boys

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement